| Model Number |
MI1250 SYNCHRONY 2 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Meningitis (2389)
| Date of Event |
04/08/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
Event or Problem Description
Reportedly, the user was re-implanted with a new device due to meningitis.
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which is as expected as the device was explanted due to a post-operative meningitis in the setting of a temporal bone fracture.A review of the device sterilization records shows that the device has been subject to a valid sterilization process.Therefore, it is unlikely that the device was the source of the infection, but it could have been a contributing factor in the setting of a temporal bone fracture.This is a final report.
Event or Problem Description
According to the device explant report form the user had meningitis.Reportedly, the user came to the clinic with meningitis on (b)(6) 2024 and got surgery on the same day.The ci was left implanted, only the electrodes were removed from the cochlea.According to the documentation of the hospital, the user probably remained in the clinic until (b)(6) 2024 without any complications.On (b)(6) 2024 check-up was done at the ambulatory center.On (b)(6) 2024 the user was re-implanted with a new device.